Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Dealing With Bone Problems And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Bone Disease and HIV/AIDS

... Table of Contents The Importance of Healthy Bones Bone Disease and HIV Risk Factors How to Know If You Have Bone Problems Diet and Healthy Bones Exercise and Healthy Bones Drugs to Treat Osteoporosis Protect Your Bones The Importance of Healthy Bones Bones play many important
Ask the Experts

STOPPING MY TRUVADA'?????? (BONE DISEASE AND HIV/AIDS, 2011)

HII HAVE BEEN ON KALETRA Y TRUVADA FOR 4YRS NOW AND TODAY MY DC HAS TOLD ME TO STOP THE TRUVADA AND JUST TAKE KALETRA 2 IN THE MRNING N 2 EVENING??I HAVE JUST RECENTLY IN 2010 HAD 2 TOTAL HIP REPLACEMENTS DUE TO AVASCULAR NICROSIS,PLEASE PLEASE IS...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...link with osteonecrosis (avascular necrosis). I'll reprint below some information from the archives about bone disease and HIV/AIDS.I would be concerned about Kaletra mono-therapy. Depending on your resistance profile, additional antiretrovirals... Read more »

Does HIV or HAART cause bone problems?

I am a 22 year old female who has HIV and has had it for 2 years now.I just wanted to know if HIV or meds taken for HIV cause bone problems?I am on Sustiva,Epivir and Viread and my viral load has been "undetectable" the last 4 times I have had it...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Alot still needs to be worked out regarding bone issues in the setting of HIV and its treatment. The rate of bone loss may be increased but the data is conflicting and it is unclear if the drugs are contributing Read more »

bone loss due to hiv !!!

Hi Dr Moyle,l have been hiv pos for 7 months and currently not on meds, my cd4 465 and viral load 20,000 but l have lost heaps of muscle of the back of my legs and buddocks, but the problem is my leg which l badly broke as a kid, l am 35 years old...
Graeme Moyle, M.D.

Response from Graeme Moyle, M.D.

Chelsea and Westminster Hospital
...Dear StevenThe effects of HIV and medications on bones is a source of debate. The generally consensus would be that as HIV advances and health deteriorates Read more »

Aids & Bones

Do any of the AIDS drugs and or a particular disease common to AIDS patients profoundly effect bone strength? I tested positive in 1986 and on meds since 2000. Stopped 1 year ago.
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...Some studies have found increased osteopenia (reduced bone mineral density) and osteoporosis (reduced bone mass) in HIV infected people. There is no specific drug or factor that is sufficiently linked to this problem, although some studies suggest Read more »
Articles
The Body

Thinning Bones a Growing Problem Among People With HIV; HIV and HIV Meds Appear to Be Culprits

...should start paying much more attention to bone health. A small study published in the July 17 issue of the medical journal AIDS may shed some sorely needed light on this important issue. Researchers in the Netherlands and Finland recruited... Read more »
U.S. Centers for Disease Control and Prevention

Painful Bone Problem More Common in HIV Patients

...Around 4 percent of HIV-positive patients may unknowingly have the bone disorder osteonecrosis, a potentially painful and debilitating condition, suggests Read more »
Canadian AIDS Treatment Information Exchange

Fosamax for HIV-Related Bone Problems

...People with HIV/AIDS (PHAs) who use corticosteroids and/or anti-HIV therapy may be at increased risk for the development of thinner, more porous bones Read more »
The Body

Bone Disease and HIV/AIDS: More Common Than You Think -- This Month in HIV

...quick survey! More Information About Bone Disease There has been many terrific articles written about bone disease and HIV/AIDS. Here are a few. Also check out our full library of articles . Bone Health and HIV Disease Break No... Read more »
Connect With Others

HIV related AVN (Avascular Necrosis) - Bone Death

Posted by Anonymous, 1 Reply
...beginning of the treatment, my CD4 has risen to normal (even up to 969 at times), and my viral load has been undetectable. My HIV treatment has always been without complications, until February 99 when I suddenly started with acute pain on my... Read more »

HIV related AVN (Avascular Necrosis) - Bone Death

Posted by Anonymous, 1 Reply
...beginning of the treatment, my CD4 has risen to normal (even up to 969 at times), and my viral load has been undetectable. My HIV treatment has always been without complications, until February 99 when I suddenly started with acute pain on my... Read more »

Curious - Do any of you have bone or joint disease

Posted by ScotCharles, 6 Replies
...A guy in my Old Geezers with AIDS group has recently been diagnosed with advanced osteoporosis. I have spinal ankylosis and osteoarthiritis (which seem insignificant Read more »

Low bone mineral density a risk

Posted by ravi
...bone mineral density, HIV infection and women: fracture or fiction? Clin Infect Dis 42: 1021 1023, 2006. Link:http://www.aidsmap.com/en/news/E667C178-945A-410B-BCD2-8DA9E6AE1D91.asp Read more »